The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Amitriptyline-- what Im experiencing

Hi guys,

I have been on one week of Amitriptyline at 10 mg. I didn’t. experience much change, except that maybe the first 10 minutes of my day in bed, I wasn’t as dizzy (and that motion sensitivity affected me aa bit later in the day). For the past two days, I have increased my dose to 15 mg and weirdly, I feel my symptoms are a bit worse – ‘sinus’ pain came back, even more dizzy etc. and I wonder. if this could be the increase in ami? Should I revert back to 10 mg (my GP wanted me to be on 20. mg by now).

A post was split to a new topic: Different types of vestibular symptoms

I would imagine your symptoms are side effects from the Ami. If you use this site’s Search facility you can read of others’ experiences. Many drugs, and many AD class drugs such as Ami, cause increased symptoms on start up and each increase. That is common. It’s also one reason drugs are introduced low and slow over weeks or months rather than start off with what may be the eventual target dose, the idea is to let the symptoms settle between increases. Some very sensitive people find it best to increase on a four weekly basis rather than less. MAVers are notoriously med sensitive so your doctor may be too impatient. It may be better to go slower and get there in the end rather than feel awful and give up altogether too soon. Check out the Search facility fir others experiences. Helen

1 Like